Anxiety

Hi all hope you are all coping with this cold weather?

I was just wondering if anyone has suffered with anxiety? I've had a very stressful 6-9,I was seen 4 weeks ago by the Dr at the hospital who said to start taking amiltripthine 10mg (I'm not sure how to spell it ) at night to try and help me sleep then 3 weeks ago i had this strange feeling I couldn't stop crying and felt frightened in fact terrified but I didn't no what of I had been on the new meds 6 days so i stooped taking them. i was unable to get an appointment at the Dr until the following week so spent the week trying to stay calm but nothing was working i even thought i was going mad !! a pattern soon developed and its worse in the morning so much so i cant take the children to school or go out on my own in fact i haven't been out on my own since this started,Ive been taking propranolo now for 13 days they have definitely helped and the Dr has said it will get better she also said she thinks the amiltripthine might have started the symptoms off ( i really hope so ive never felt so scared or alone ) I have a very supportive family but don't want to become a burden,I Just want to be better xx

10 Replies

oldestnewest
  • I am so sorry to hear you are suffering like this themum. I have also had terrible mood swings, anxiety, agoraphobia & depression whilst I've had lupus. If you put 'mood swings' into the search box at the top of this page, you can read about many other peoples experiences of this, if you think it would be helpful for you.

    I'm so glad that the propanolol has started to work. It's important to remember that active lupus can cause these problems, & some meds like steroids can effect your mood as well. Do you have a rheumy nurse advice line you can phone in case of further problems?

  • Hi roobarb, Thank you for your reply. I do have a phone number of the lupus nurse but hadn't thought to phone her,! I didn't realise so many others have suffered with this problem, No one had told me that lupus could cause this to happen or many of the other problems that come with lupus.I hope you are feeling well!! this site is so helpful and reassuring thank you once again xx

  • It helps to know you are not alone, & you are definitely not going mad! If the problems do persist your GP should refer you to a psychiatric nurse who can evaluate things & get you the best possible help. Don't be afraid of this, they are really lovely people, who truly understand the situation you are in. I had some counseling, which was helpful. But I should say it doesn't make everything magically go away, because lupus will still be there. Although they will teach you how best to cope if things get tough again.

    Take care, & keep in touch so that we know you are OK. X

  • hi roobarb, thank you so much you take care too xxx

  • I agree with rooobarb as to meds and active lupus. It is also good to bear in mind that if the lupus affects the heart in any way (e.g. Pericarditis), that causes anxiety in itself, and I don't mean because you're getting worried about it but the actual symptoms that you have described.

    Don't ignore meds side effects - anxiety because of general worry is usually mild but thoughts of overwhelming fear, or the feeling that you're going to die in the next few minutes are not normal, so be alert.

  • Hi Purpletop, Thank you for your reply, the feeling of overwhelming fear is exactly how it feels and that i wont be here to look after my children when i explained that to the Dr he said that it was a normal part of anxiety? Im going back to the Dr on Wed and wondering if i should mention the lupus affecting the heart as no one has mentioned that as a possible cause ? xx

  • It is catch 22. The doctor will tell you that anxiety will cause the feeling but he won't tell you what causes the anxiety in the first place. I've never had such a scary mental state as when I had pericarditis. I took propranolol too but it didn't do much until the pericarditis settled. If you have no heart symptoms, though, it is more likely that the active lupus causes it and the mechanism by which is doing that is not yet known. I'm sorry, I didn't mean to worry you, I just wanted to say to be vigilant for chest pains, they can contribute to anxiety.

  • Hi purpletop, Thank you for your reply, Im going to mention it to the Dr as i do sometimes get a very sharp pain that only lasts a few seconds on the left side in the middle if that makes sense !, but have been putting it down to the anxiety, but worth a mention better to safe than sorry thank you once again take care xx

  • I have suffered the same for years and years. Its awful. And I realise now that when I am having a flare up all the panic attacks and anxiety and agrophobic symptoms come so bad. I hate it. I take paroxetine on a high dose when I get like this which can last for months, then reduce it once it subsides. I have spent months in the house and crippled with anxiety, but the medications do work, but they do take a good few weeks to feel the full effect, even months. Dont give up hope! x

  • Hi sunshine5493, Thank you for your reply, Im sorry to hear you have suffered with this problem for so long !! Its nice to no that were not alone as when it first started i thought i was going mad its only coming on this site and reading about others experiences that has helped me realise im not alone...or going mad...thank you again xx

You may also like...